Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 355, NWS Tulsa, OK

November 14, 2005Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 14, 2005, 10:21 PM CST for Osage County, Tulsa County, Oklahoma. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2005, 10:21 PM CST (04:21 UTC)
Expired
Nov 14, 2005, 10:54 PM CST
In force
33 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 10:23 PM CSTHAIL 0.882 W Skiatook, OK
Nov 14, 10:25 PM CSTHAIL 1.75Skiatook, OKWINDOWS BROKEN IN A RESIDENCE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 9:28 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 150421
SVRTSA
OKC113-143-150500-
/O.NEW.KTSA.SV.W.0355.051115T0421Z-051115T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1100 PM CST

* AT 1016 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTHWEST OF SPERRY...
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3638 9612 3622 9608 3632 9580 3651 9588

$$
2 follow-up statements
000 
WWUS54 KTSA 150429
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CST MON NOV 14 2005

OKC113-143-150500-
/O.CON.KTSA.SV.W.0355.000000T0000Z-051115T0500Z/
OSAGE OK-TULSA OK-
1029 PM CST MON NOV 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR
TULSA AND OSAGE COUNTIES...

AT 1025 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED 3 MILES EAST OF SKIATOOK...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE.

HAIL TO THE SIZE OF GOLFBALLS WAS REPORTED IN SKIATOOK WITH THIS 
STORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3638 9612 3622 9608 3632 9580 3651 9588

$$
000 
WWUS54 KTSA 150454
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CST MON NOV 14 2005

OKC113-143-150504-
/O.CAN.KTSA.SV.W.0355.000000T0000Z-051115T0500Z/
OSAGE OK-TULSA OK-
1054 PM CST MON NOV 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR TULSA AND OSAGE COUNTIES HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.  ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST.

LAT...LON 3638 9612 3622 9608 3632 9580 3651 9588

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 9:40 PM CST, 41 minutes earlier.

Area forecast discussion, Nov 14, 9:40 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CST MON NOV 14 2005

.DISCUSSION...
UPDATED ZONES WILL REFELCT ADDITION OF TORANDO WATCH 862...ALSO
RAISED POPS THE WRN PART FO THE FA AS ADDITONAL DEVLOPEMENT HAS BEEN
NOTED IN THOSE AREAS.

UPDATED ZONES OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 4 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
Hazardous weather outlook, Nov 14, 10:10 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST MON NOV 14 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1010 PM CST MON NOV 14 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

...TORNADO WATCH 862 IN EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 5 AM...

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
SURFACE LOW PRESSURE DEVELOPING OVER THE OKLAHOMA PANHANDLE
WILL CONTINUE TO DEEPEN THIS EVENING AS IT MOVES INTO NORTH-CENTRAL
OKLAHOMA LATE TONIGHT.

A WARM FRONT  HAS BECOME MORE DEFINED OVER FAR SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS THIS EVENING...AND HAS SERVED AS FOCUS
FOR SHOWER AND THUNDERSTORMS CONTINUE TO PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. AS THE BOUNDARY HAS BECOME MORE DEFINED WHILE LIFTING
NORTH...STORMS HAVE INCREASED IN COVERAGE. WHILE A LIMITING FACTOR
THE LAST FEW HOURS HAS BEEN LACK OF INSTABILITY AHEAD OF THE WARM
FRONT...FAVORABLE SHEAR ALONG THE BOUNDARY WILL ALLOW FOR SEVERE
STORMS TO DEVELOP...WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE
MAIN THREATS WITH THE THUNDERSTORMS THE REST OF THE EVENING  AND
INTO THE OVERNIGHT HOURS. ADDITIONALLY...LOCALLY BACKED WINDS NEAR
THE WARM FRONT...COUPLED WITH VERY STRONG WIND FIELDS AND LOW LCL
HEIGHTS...WILL LIKELY RESULT IN AN ENHANCED TORNADO THREAT OVERNIGHT
WITH ANY STORM THAT CAN BECOME SURFACE BASED.

LATE TONIGHT INTO TUESDAY MORNING AS THE SURFACE LOW DEEPENS AND
MOVES EAST...A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE FRONTAL
BOUNDARY...MAINLY TOWARD SUNRISE. ALTHOUGH THE STORMS MAY TEND TO
BECOME LINEAR...WIND FIELDS WILL BE FAVORABLE FOR ROTATING STORMS
WITH BOW SEGMENTS DEVELOPING WITHIN THE LINE. WIND DAMAGE AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH STORMS LATE
TONIGHT INTO TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED. EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS THIS EVENING INTO
THE OVERNIGHT HOURS. GIVEN THE ENHANCED SEVERE WEATHER THREAT
OVERNIGHT...WITH THE POTENTIAL FOR TORNADOES...PERSONS SHOULD MAKE
SURE YOUR NOAA WEATHER RADIO IS PROGRAMMED TO ALARM IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL TUESDAY MORNING WITH
          HIGH WINDS AND DANGEROUS FIRE WEATHER CONDITIONS
          THROUGHOUT THE DAY.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY
MORNING ALONG THE COLD FRONT...PRIMARILY ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WIND DAMAGE AND ISOLATED TORNADOES WILL BE
THE MAIN THREAT WITH THE STORMS TUESDAY MORNING.

THE COLD FRONT AND ASSOCIATED SEVERE WEATHER WILL LIKELY SWEEP EAST
OF THE AREA BY EARLY AFTERNOON WITH THE SEVERE WEATHER THREAT
ENDING.  VERY STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT
RESULTING IN AN ENHANCED FIRE DANGER DESPITE RELATIVELY COOL
TEMPERATURES. A WIND ADVISORY IS IN EFFECT FOR EASTERN OKLAHOMA ON
TUESDAY. PLEASE REFER TO THE LATEST STATEMENT /OKCNPWTSA/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN TULSA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Nov 14, 8:54 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST MON NOV 14 2005

ARZ011-150330-
MADISON AR-
854 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 854 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF ST PAUL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...ST
PAUL...PETTIGREW...KINGSTON...COMBS...BRASHEARS...DUTTON...BOSTON AND
WITTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 14, 10:09 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CST MON NOV 14 2005

OKZ054-059-060-064-150445-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1009 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE...TULSA AND CREEK

AT 1009 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SPERRY TO 2 MILES SOUTH OF
WESTPORT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...OSAGE...SPERRY...
SKIATOOK...JENNINGS...TERLTON...HALLETT...MARAMEC...CLEVELAND...
WESTPORT...OILTON AND SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:33 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers42 min
Nov 14, 10:38 PM CSTSevere Thunderstorm WarningTSACraig52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.